Size of regional trade agreements and regional trade bias
AbstractWe test the relationship between size of regional trade agreement (RTA) and regional trade bias using a gravity equation on a large sample of 143 countries for the period 1980-2003. We find that regional trade bias declines with the size of the club and that three of the four expanding RTAs have already surpassed their 'optimal' sizes. There is no evidence that RTAs have set protection levels against outsiders noncooperatively.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Taylor & Francis Journals in its journal Applied Economics Letters.
Volume (Year): 16 (2009)
Issue (Month): 16 ()
Contact details of provider:
Web page: http://www.tandfonline.com/RAEL20
Other versions of this item:
- Michele Fratianni & Chang Hoon Oh, 2007. "Size of Regional Trade Agreements and Regional Trade Bias," Working Papers 2007-01, Indiana University, Kelley School of Business, Department of Business Economics and Public Policy.
- F13 - International Economics - - Trade - - - Trade Policy; International Trade Organizations
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Arvind Panagariya, 2000. "Preferential Trade Liberalization: The Traditional Theory and New Developments," Journal of Economic Literature, American Economic Association, vol. 38(2), pages 287-331, June.
- Fratianni, Michele & Kang, Heejoon, 2006. "Heterogeneous distance-elasticities in trade gravity models," Economics Letters, Elsevier, vol. 90(1), pages 68-71, January.
- de Melo, Jaime & Montenegro, Claudio & Panagariya, Arvind, 1992. "Regional integration, old and new," Policy Research Working Paper Series 985, The World Bank.
- Anderson, James E, 1979. "A Theoretical Foundation for the Gravity Equation," American Economic Review, American Economic Association, vol. 69(1), pages 106-16, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).
If references are entirely missing, you can add them using this form.